Alert archive / Montana / High Wind Watches in 2011

High Wind Watch 3, NWS Great Falls, MT

January 19, 2011

NWS Great Falls, MT issued this high wind watch at Jan 19, 2011, 3:43 AM MST. It took effect at Jan 20, 2011, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 19, 2011, 3:43 AM MST (10:43 UTC)
In effect from
Jan 20, 2011, 12:00 PM MST
Expired
Jan 20, 2011, 3:18 AM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WWUS75 KTFX 191043
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
343 AM MST WED JAN 19 2011

MTZ009-010-048-192200-
/O.NEW.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
343 AM MST WED JAN 19 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG AND GUSTY
  ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY
  THURSDAY AFTERNOON AND EVENING.

* WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE
  EXPECTED THURSDAY AFTERNOON AND EVENING. GUSTS COULD REACH 80
  MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR
  THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG
  NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS U.S. HIGHWAY 89...AND
  U.S. HIGHWAY 287. WINDS MAY ALSO REDUCE VISIBILITY AT TIMES IN
  BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN PASSES...
  MAKING TRAVEL ESPECIALLY DIFFICULT.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS...AND LOGAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
956 
WWUS75 KTFX 192159
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
259 PM MST WED JAN 19 2011

MTZ012-044-046-049>051-200600-
/O.EXA.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/
CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...SHELBY...CONRAD...FAIRFIELD...STANFORD...
JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE
259 PM MST WED JAN 19 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG AND GUSTY
  THURSDAY AFTERNOON AND EVENING.

* WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE
  POSSIBLE THURSDAY AFTERNOON AND EVENING. 

* OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS
  FORTHOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG
  NORTH TO SOUTH ORIENTED ROADWAYS. WINDS MAY ALSO REDUCE
  VISIBILITY AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH
  MOUNTAIN PASSES... MAKING TRAVEL ESPECIALLY DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ009-010-048-200600-
/O.CON.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
259 PM MST WED JAN 19 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG AND 
  GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER 
  COUNTY THURSDAY AFTERNOON AND EVENING. 

* WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE 
  EXPECTED THURSDAY AFTERNOON AND EVENING. GUSTS COULD REACH 
  80 MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS 
  FORTHOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS 
  ALONG NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS U.S. 
  HIGHWAY 89...AND U.S. HIGHWAY 287. WINDS MAY ALSO REDUCE 
  VISIBILITY AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND 
  THROUGH MOUNTAIN PASSES... MAKING TRAVEL ESPECIALLY 
  DIFFICULT.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... 
  MARIAS PASS...AND LOGAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
857 
WWUS75 KTFX 200413
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
913 PM MST WED JAN 19 2011

MTZ009-010-048-201215-
/O.UPG.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/
/O.NEW.KTFX.HW.W.0006.110120T1500Z-110121T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
913 PM MST WED JAN 19 2011

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 11 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS ARE
  EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER
  COUNTY THURSDAY MORNING THROUGH EVENING.

* WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE
  EXPECTED. GUSTS COULD REACH 80 MPH THROUGH FAVORED MOUNTAIN
  PASSES AND CANYONS.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR
  THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS. WINDS
  MAY ALSO CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED
  TO ONE QUARTER MILE AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS
  PASS...LOGAN PASS...CUT BANK


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-044-046-049>051-201215-
/O.CON.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/
CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...SHELBY...CONRAD...FAIRFIELD...STANFORD...
JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE
913 PM MST WED JAN 19 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG AND 
  GUSTY THURSDAY AFTERNOON AND EVENING. 

* WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE 
  POSSIBLE THURSDAY AFTERNOON AND EVENING.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS
  FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS. WINDS
  MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
572 
WWUS75 KTFX 201018
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
318 AM MST THU JAN 20 2011

MTZ012-049>051-201130-
/O.CAN.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/
CASCADE-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...FAIRFIELD...STANFORD...JUDITH GAP...LEWISTOWN...
LEWISTOWN DIVIDE
318 AM MST THU JAN 20 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

GUSTY WEST WINDS WILL INCREASE THROUGH THE DAY AND ARE EXPECTED
TO CONTINUE INTO THE EVENING HOURS. HOWEVER...WIDESPREAD WINDS
ABOVE HIGH WIND CRITERIA ARE NOT EXPECTED. AS A RESULT...THE
HIGH WIND WATCH HAS BEEN CANCELLED.

$$

MTZ044-046-202200-
/O.UPG.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/
/O.EXB.KTFX.HW.W.0006.110120T1800Z-110121T0600Z/
TOOLE-EASTERN PONDERA-
INCLUDING THE FOLLOWING LOCATIONS...SHELBY
318 AM MST THU JAN 20 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING. THE HIGH WIND WATCH HAS BEEN REPLACED BY
THIS WARNING.

* TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG AND 
  GUSTY THURSDAY AFTERNOON AND EVENING.

* WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE
  EXPECTED.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR
  THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS. WINDS
  MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ014-202200-
/O.EXB.KTFX.HW.W.0006.110120T1800Z-110121T0600Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...ROGERS PASS
318 AM MST THU JAN 20 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS ARE EXPECTED
  IN NORTHERN AND CENTRAL PORTIONS OF LEWIS AND CLARK COUNTY THIS
  MORNING THROUGH LATE EVENING.

* WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE 
  EXPECTED. GUSTS COULD REACH 80 MPH THROUGH FAVORED MOUNTAIN 
  PASSES AND CANYONS.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR
  THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS. WINDS
  MAY ALSO CAUSE AREAS OF BLOWING SNOW AT TIMES.

* LOCATIONS AFFECTED INCLUDE: FLESHER PASS AND ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-048-202200-
/O.CON.KTFX.HW.W.0006.110120T1500Z-110121T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
318 AM MST THU JAN 20 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM MST THIS EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS ARE EXPECTED
  ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY
  THIS MORNING THROUGH LATE EVENING.

* WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE 
  EXPECTED. GUSTS COULD REACH 80 MPH THROUGH FAVORED MOUNTAIN 
  PASSES AND CANYONS.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS 
  FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS. 
  WINDS MAY ALSO CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES 
  REDUCED TO ONE QUARTER MILE AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS...AND CUT BANK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 18, 10:45 PM MST, 4 hours 58 minutes earlier.

Area forecast discussion, Jan 18, 10:45 PM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1045 PM MST TUE JAN 18 2011

AVIATION SECTION UPDATED

.UPDATE...
TONIGHT...A SHORTWAVE WILL CROSS SOUTHWEST MONTANA TONIGHT AND BRING
A PERIOD OF LIGHT SNOW ACROSS THE AREA. DYNAMICS ARE NOT STRONG AND
THE SHORTWAVE WILL MOVE THROUGH THE AREA QUICKLY...SO ACCUMULATIONS
WILL REMAIN ON THE LOW SIDE. AN ADVISORY FOR THE AREA HAS BEEN
ISSUED AND WILL BE CONTINUED. LOWERED A FEW TEMPS IN CENTRAL MONTANA
AND RAISED SOME IN THE SOUTHWEST...BUT GENERALLY MINOR CHANGES.
ZELZER

&&

.AVIATION...
UPDATED 0545Z.
ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEASTWARD THROUGH THE
REGION THIS EVENING. EXPECT WIDESPREAD LIGHT SNOW OVER MUCH OF
SOUTHWEST MONTANA...PRODUCING WIDESPREAD IFR CONDITIONS ALONG WITH
MOUNTAINS OBSCURED. SCATTERED SNOW SHOWERS CAN BE EXPECTED IN THE
GREAT FALLS AND LEWISTOWN AREA...WHILE AREAS OF FOG ARE EXPECTED IN
THE HAVRE AREA. THE PRECIP WILL GENERALLY END FROM WEST TO
EAST...AND EXIT THE BOZEMAN AREA AROUND 16Z WEDNESDAY. EXPECT
AFTERNOON AND EVENING CLEARING OVER MUCH OF THE REGION AFTER 20Z
WEDNESDAY. BRUSDA

&&

.PREV DISCUSSION...
/ISSUED 500 PM MST TUE JAN 18 2011/
TONIGHT THROUGH THURSDAY...A SHORTWAVE WILL BE MOVING SOUTH THROUGH
THE REGION TONIGHT. THE MAIN MOISTURE AND LIFT WITH THIS
DISTURBANCE SHOULD BE OVER SOUTHWEST MONTANA. KEPT THE CHANCE OF
SNOW THERE AT OR NEAR 100 PERCENT. SNOW ACCUMULATIONS WILL BE
AROUND A COUPLE INCHES OVER THE PLAINS OF CENTRAL MONTANA AND THE
VALLEYS OF SOUTHWEST MONTANA. SOUTHWEST MOUNTAINS WILL SEE MORE
SNOW...LIKELY IN THE 6 TO 8 INCH RANGE. WITH ROADS ALREADY SLICK
AND A COUPLE INCHES OF NEW SNOW POSSIBLE BEFORE TOMORROW
MORNING...HAVE GONE AHEAD WITH ISSUING A WINTER WEATHER ADVISORY
FOR SOUTHWEST MONTANA FROM TONIGHT THROUGH TOMORROW MORNING. THE
SHORTWAVE WILL EXIT THE REGION MIDDLE OF THE DAY WEDNESDAY BUT
MOISTURE IS EXPECTED TO INCREASE ONCE AGAIN THURSDAY WITH SNOW
OVER THE ROCKY MOUNTAINS POSSIBLE LATER THURSDAY. DOWN- SLOPE
WINDS LOOK TO CONFINE THE SNOW MAINLY TO THE MOUNTAINS BUT LIGHT
SNOW OVER THE PLAINS IS NOT OUT OF THE QUESTION. TEMPERATURES WILL
BE COOLER WEDNESDAY DUE TO THE COLD AIRMASS ASSOCIATED WITH THE
PASSAGE OF THE SHORTWAVE TONIGHT. WARMER HIGH TEMPERATURES
APPROACHING FREEZING RETURN ON THURSDAY AS A RESULT OF DOWN-
SLOPING. LINGERING COLD AIR MAY HOLD HIGH TEMPERATURES OVER THE
YELLOWSTONE AREA TO THE 15 TO 20 DEGREE RANGE ON THURSDAY HOWEVER.

THURSDAY NIGHT THROUGH TUESDAY NIGHT...AN UPPER LEVEL RIDGE OF HIGH
PRESSURE ALONG THE PACIFIC COAST WILL SLOWLY MOVE ONSHORE DURING THE
PERIOD. INITIALLY...A SERIES OF DISTURBANCES WILL MOVE THROUGH THE
RESULTING NORTHWEST FLOW ALOFT OVER THE TFX CWA...WHICH WILL
GENERALLY KEEP A CHANCE OF PRECIPITATION IN THE MOUNTAINS WITH A
LESSER CHANCE IN THE SOUTHWEST VALLEYS. WESTERLY DOWN-SLOPE SURFACE
WINDS WILL MOSTLY PREVAIL DURING THIS TIME OVER THE PLAINS OF NORTH
CENTRAL AND CENTRAL MONTANA...KEEPING THAT AREA MOSTLY DRY.
HOWEVER...A RELATIVELY STRONG DISTURBANCE WILL MOVE OVER THE AREA
THURSDAY NIGHT...WHICH WILL BRING A BETTER CHANCE OF SNOW. ALSO...A
STRONG SHORTWAVE TROUGH WILL MOVE THROUGH MONTANA FRIDAY NIGHT INTO
SATURDAY...BRINGING THE BEST CHANCE FOR MEASURABLE PRECIPITATION TO
THE AREA. THIS SHORTWAVE WILL ALSO BRING COOLER CANADIAN AIR INTO
THE AREA...LOWERING HIGH TEMPERATURES TO NEAR NORMAL...BUT KEEPING
LOWS ABOVE NORMAL DUE TO THE INCREASED MOISTURE ASSOCIATED WITH THE
SYSTEM. THE COOLER TEMPERATURES WILL LIKELY KEEP MOST PRECIPITATION
IN THE FORM OF SNOW. BEFORE THIS SHORTWAVE MOVES INTO THE AREA AND
THEN AFTER IT EXITS THE AREA...TEMPERATURES WILL GRADUALLY WARM TO
ABOVE NORMAL LEVELS FROM WEST TO EAST ACROSS THE AREA AS THE UPPER
LEVEL RIDGE APPROACHES THE AREA FROM THE WEST. DAYTIME TEMPERATURES
AT LOWER ELEVATIONS WILL LIKELY WARM INTO THE UPPER 30S AND LOWER
40S BY TUESDAY.  COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  10  25  10  32 /  70  10  10  10
CTB   6  22   9  31 /  30  10  10  10
HLN  18  26  10  31 / 100  30  10  10
BZN  24  25   3  28 / 100  40  10  10
WEY  14  22 -11  18 / 100  60  10  10
DLN  21  24   6  28 / 100  50  10  10
HVR  -1  13 -10  24 /  20  10  10  10
LWT  10  21   5  30 /  80  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 AM MST WEDNESDAY BEAVERHEAD...
BROADWATER...GALLATIN...JEFFERSON...MADISON...MEAGHER.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 18, 5:55 PM MST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
555 PM MST TUE JAN 18 2011

MTZ008-015-052>055-191200-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
555 PM MST TUE JAN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT BEGINNING AT
8 PM TONIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE IN
THE VALLEYS...WITH 5 TO 10 INCHES IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009>014-044>051-191200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-
555 PM MST TUE JAN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Watches in Montana, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.